Alert archive / Arizona / Flash Flood Warnings in 2004
Flash Flood Warning 16, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Sep 19, 2004, 10:10 AM MST for Coconino County, Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2004, 10:10 AM MST (17:10 UTC)
- Expired
- Sep 19, 2004, 1:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
Counties Coconino County, AZ, Yavapai County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 5.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 191715
FFWFGZ
AZC005-025-192100-
/X.NEW.KFGZ.FF.W.0005.040919T1657Z-040919T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1010 AM MST SUN SEP 19 2004
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS EXTENDED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA
NORTHWESTERN YAVAPAI COUNTY IN WEST CENTRAL ARIZONA
* UNTIL 200 PM MST
* AT 945 AM MST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING IN THE ASH FORK AREA WITH 3 FEET OF WATER OVER PORTIONS
OF HIGHWAY 89 NEAR ASH FORK.
* THE STORMS PRODUCING THE FLASH FLOODING HAVE ENDED OVER THE
SELIGMAN...CROSS MOUNTAIN...MOUNT HOPE...BAGDAD...WALNUT CREEK
RANGER STATION. RAIN WILL CONTINUE OVER THE ASH FORK...YAVA...
SKULL VALLEY...AND PAULDEN AREA THROUGH 1100 AM MST.
THE 3 TO 6 INCHES OF RAIN THAT HAS FALLEN WITHIN THE WARNING AREA
WILL KEEP STREAMS RUN OVER THEIR BANKS FOR THE NEXT SEVERAL HOURS.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...ROADS...AND ROADSIDE CULVERTS.
ADDITIONALLY...OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
THE HEAVY RAINS THAT FELL OVERNIGHT COULD STILL TRIGGER ROCK AND
MUDSLIDES IN STEEP TERRAIN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FLAGSTAFF.
LAT...LON 3563 11268 3552 11205 3438 11276 3431 11333
3534 11333
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 9:30 AM MST, 40 minutes earlier.
Area forecast discussion, Sep 19, 9:30 AM MST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST SUN SEP 19 2004 .SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN ARIZONA TODAY. THE RAIN WILL BE HEAVY AT TIMES...ESPECIALLY OVER THE HIGHER ELEVATIONS OF YAVAPAI COUNTY...GILA COUNTY...THE MOGOLLON RIM...AND THE WHITE MOUNTAINS. IN ADDITION TO THE RAIN...LOCALLY WINDY CONDITIONS ARE EXPECTED ACROSS THE REGION AS A COLD FRONT APPROACHES FROM THE WEST. THIS FRONT WILL END THE RAINFALL MONDAY AFTERNOON OR EVENING...AND WILL BRING COOLER TEMPERATURES TO MUCH OF THE STATE FOR NEXT WEEK. && .DISCUSSION... BUSY MORNING WITH CONVECTION AND FLOODING ISSUES. UPPER TROF OVER CALIF CONTINUES TO MOVE SLOWLY EAST WITH STRONG SW FLOW ALOFT INTO THE STATE. DEEP SUBTROPICAL MOISTURE IS BEING PULLED NORTHWARD AHEAD OF THE TROUGH...THE REMAINS OF JAVIER. HEAVY RAINS OCCURRING OVER THE UPSLOPE AREAS OF YAVAPAI AND THE CENTRAL RIM AREAS ATTM. THE LIFT IS BEING ENHANCED BY GOOD OROGRAPHIC FLOW AND JET ALOFT. DRIER AIR SEEN JUST TO THE WEST OF THE CWA WITH THE GFS PROGGING SOME UPPER LEVEL DRYING LATER TODAY. ISOLATED SEVERE STORMS POSSIBLE AS SHEARS PROFILES REMAIN STRONG WITH AN UPSWING POSSIBLE IN THE WESTERN CWA IF THE AREA SEES ANY AFTERNOON HEATING. NO TIME TO LOOK AT LATER PERIODS THIS MORNING. FLASH FLOOD WATCH REMAINS IN EFFECT ALONG WITH NUMEROUS OTHER FLOOD PRODUCTS. DF && .FGZ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH AZ ZONES 006>008...015>018/37/38 UNTIL MIDNIGHT MST TONIGHT. &&
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 5:38 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Yavapai | 52 min |
| Sep 18, 6:08 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 52 min |
| Sep 18, 11:28 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 62 min |
| Sep 19, 3:47 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 28 min |
| Sep 19, 4:16 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 29 min |
| Sep 19, 4:24 AM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 2 hr |
| Sep 19, 5:00 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 40 min |
| Sep 19, 5:23 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 37 min |
| Sep 19, 5:50 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 25 min |
| Sep 19, 2:28 PM MST | Flash Flood Warning | FGZ | Yavapai | 107 min |
Nearby
Flash Flood Warnings in Arizona, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.